Edge stabilization for Galerkin approximations of convection-diffusion problems
Artikel i vetenskaplig tidskrift, 2004

In this paper we recall a stabilization technique for finite element methods for convection-diffusion-reaction equations, originally proposed by Douglas and Dupont [Computing Methods in Applied Sciences, Springer-Verlag, Berlin, 1976]. The method uses least square stabilization of the gradient jumps across element boundaries. We prove that the method is stable in the hyperbolic limit and prove optimal a priori error estimates. We address the question of monotonicity of discrete solutions and present some numerical examples illustrating the theoretical results.

stabilized methods

finite element



Erik Burman

Ecole Polytechnique Federale De Lausanne

Peter F G Hansbo

Chalmers, Tillämpad mekanik

Computer Methods in Applied Mechanics and Engineering

0045-7825 (ISSN)

Vol. 193 15-16 1437-1453